How long does it take for Mirapex to ... - Restless Legs Syn...

Restless Legs Syndrome

14,588 members9,280 posts

How long does it take for Mirapex to get out of your system when it is stopped?

Susan0507
Susan0507

My neurologist thinks that Mirapex 1.5 mg for RLS is causing my sudden sleep attacks. She has changed me to Gapabentin. How long does it take for the Mirapex to get out of my system? The last dose of Mirapex was Dec 21 at bedtime and I had another sleep attack last night.

17 Replies
oldestnewest

Sorry for being a bit thick- but what do you mean exactly by a sleep attack?

To come off 1.5 Mirapex cold turkey is quite a shock to the system and will cause severe withdrawal symptoms for at least a fortnight and possibly much longer. You should be getting an opiate and diazepam and clonidine as necessary for the critical two weeks of withdrawal. Not giving you that care amounts (IMHO) to unwarranted cruelty .

Cheers.

Susan0507
Susan0507 in reply to Madlegs1

Starting around August,I have had sparodic episodes that I get really sleepy and can't concentrate. I feel drugged, can't get words out, can't get awake to function and sometimes cannot walk. My dose of Mirapex was increased from 1 MG to 1.5 MG in July by my rheumatologist. . I saw a neurologist, specializing in sleep disorders, on Thurs. She thinks the attacks are due to the increased dose of Mirapex and changed ne to Gabapentin. My ferritin level is 15.

Susan0507
Susan0507 in reply to Susan0507

I feel like I been put to sleep, and can't get awake. Last night I didn't feel well, sat down and went to sleep. I wanted to get my husband's attention and thought I was yelling help, but all he could hardly hear me and had a hard time understanding me. I wanted to video me and finally got him to give me a paper and pen. I scrinbred enough that he understood what I wanted. The episodes usually occur after 3 pm and lady about 3 hours.

Hidden
Hidden

Susan do you mean you fall asleep suddenly. ? Which is a side effect of taking Mirapex.

Hidden
Hidden

Right, sounds awful. So, did your neuro just stop your Mirapex..? If so like madlegs has said yout neuro should have weaned you off it slowly and it can take anything from a few weeks or longer to get right off the Mirapex and feel better. Most people take Tramadol which is a strong pain med while weaning off Mirapex. You need to contact your neuro and explain the weaning down period and needing a strong pain med for you.

Madlegs1
Madlegs1 in reply to Hidden

Thanks Susan- that's some experience!

Agree with all the others have said.

Your ferritin level is low and you should be looking into supplementing your iron. There is a product called Gentle Iron that people rave about. Ferrous Bisglycinate is also recommended . Iron should be taken on an empty stomach with vit C.

Only supplement with iron on medical advice - as it is a poison.

I do hope you get the help you need from your medical team.

Cheers.

Susan0507
Susan0507 in reply to Madlegs1

The neurologist recommended Ferrous Sulfate 325 MG three times a day. I can't take Vit C because of severe GERDS.

Madlegs1
Madlegs1 in reply to Susan0507

Ok! I'm not a medical expert or even any sort of authority on iron- only going y what I pick up on this and other sites.

There are people who know a lot on iron supplements posting here- I expect they will row in when they get a moment.

Might be worth using the search button above ( 'more' drop down) for that topic.

Peace to you.

Hidden
Hidden in reply to Susan0507

Susan are you in the USA, ? maybe you could get iron infusions if you cant take Vit C with your iron pills. Or at least discuss the Vit C problem with your neuro. Getting you Ferritin level up can help some people. but it doesnt help everyone.

Grammy12
Grammy12 in reply to Madlegs1

In the U.S we have a product named Vitron C - combination of Vitamin C and Iron and easier on the stomach.

Floozle
Floozle in reply to Madlegs1

FYI: Gentle Iron is ferrous bisglycinate. Solgar market it & you can now get this reputable brand in Holland & Barrett, 20mg £10.59 for 90 capsules (sugar & salt free). The instructions recommend taking the capsule at meal time. Iron supplements can cause gastric upset, however, Gentle Iron is apparently "formulated for maximum absorption without gastrointestinal irritation or the constipating effects.."

Caffeine will inhibit iron absorption so best avoid or leave at least 30mins (or longer?) after caffeine consumption. Vitamin C aids iron uptake.

Individuals demonstrate signs of GI toxicity after ingestion of more than 20 mg/kg. Moderate intoxication occurs when ingestion of elemental iron exceeds 40 mg/kg. Ingestions exceeding 60 mg/kg can cause severe toxicity and may be lethal. Suggested iron doses are based on calculation of the amount of elemental iron. Different iron preparations (salts) contain different amounts of elemental iron, as follows:

• Fumarate - 33%

• Sulfate - 20%

• Gluconate - 12%

I hope that might help with the knowledge pool!

BW

Madlegs1
Madlegs1 in reply to Floozle

Thanks Floozle- I was hoping someone would come on with hard information on iron supplements .

I have serum ferritin level of 1200 - so naturally have not made supplementation research a priority ! 😈

Cheers .

Hidden
Hidden in reply to Floozle

That makes so much sense because I know ferrous sulfate comes in 65mg tablets. But that would potentially be toxic, right? But really we're getting not much more than 13mg - if that much. So my 25mg tablet of ferrous bisglycinate is at most 10mg. How the heck are hospitals able to inject 500mg to 1000mg of iron in one day???? And it all goes into bloodstream!!! It's always a good idea to discuss with doctor before taking daily iron tablets. However, I think there is more iron in a big red juicy steak than my iron capsule. I think the best way to tell if you're overdoing it, be it steaks or iron pills, is an annual checkup where you ask the doctor to test your ferritin levels. I only take iron on nights when I have RLS. My stores are great - over 100.

It took me 5 nights to withdraw from only .125. Now I take Gabapentin.

Madlegs1
Madlegs1 in reply to Grammy12

Thanks . Susan was on a very high dose for rls. Max is usually . 25.

I expect Nightdancer will comment re the iron.☺

Hidden
Hidden

Grammy, i have been on just .125mgs before and its alot easier to come off that low dose than a high dose.

Hidden
Hidden

Poor Susan!! I hope the gabapentin helps relieve your symptoms. It only made mine worsen. I just recently stopped taking the generic of Mixapex as it made me suffer with terrible body aches...worse than flu symptoms if you can imagine. Have you considered a neurologist? I have an appointment coming up in December. I will let you know what happens. In the meantime, my prayers go out to you and this terrible RLS condition.

You may also like...